LEXAPRO GIVING ME TERRIBLE ANXIETY........HELP !!!!!!!!!! ! ! !

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

NURSE GARY
Regular Member


Date Joined Jul 2007
Total Posts : 29
   Posted 7/4/2007 3:45 PM (GMT -7)   
HI, I'M 38 Y.O. and have suffered from Anxiety since 18 y.o. All was under control being on Klonopin 1mg twice daily and Serzone 400mg / day. My 39 y.o brother past away unexpectedly back in December and I went into a deep depression as he was also my best friend. I've tried a few SSRI's and unable to tolerate any of them until I tried Lexapro. I've been on 10mg for 3 weeks now and started having bad anxiety from the minute I wake up in the morning and all day. I am able to get to sleep with vivid dreams. My brother is in many of my dreams, it's weird as though he is alive, but I know he isn't even during the dream. I get a weird spacey feeling every day at around 3pm till I go to bed, but the anxiety I'm having is my biggest concern. I'm ready to throw in the towel on this drug as I would think the side effects would be gone by now. If anyone has some advice, I would sure love it. I've never taken so much xanax in my life as I do trying to control this anxiety from the Lexapro. I would love to stick with it if I know this would go away, but I don't know how much more I can take. I am a Registered Nurse x 15 years and have been out of work since March 13th as a result of these drugs. I also take Metoprolol (beta blocker) for my anxiety, but I want to emphasize, I never had anxiety like I do on this Lexapro. I usually had periodic situational attacks and thats it. My depression seems to be better on the Lexapro, but again, the all day Anxiety is driving my nuts. Thanks in advance for any tips or advice.

Gary
GARY1RN@YAHOO.COM

tangerine bear
Veteran Member


Date Joined Aug 2005
Total Posts : 941
   Posted 7/4/2007 4:23 PM (GMT -7)   
Hi Gary,

I've been on Lexapro for 2-1/2 years. I tried several others first, but had bad side effects on those. I had anxiety from it at first, but it subsided. I'm not sure 3 weeks is long enough to be sure, but on the other hand I only lasted on Effexor for about a week due to the headaches it was giving me. If it is that bothersome, you might ask your doc to try a different one. If your doc has samples of something else, you might ask to try that so you don't have to pay for a full Rx of something that might not agree with you. My friend was put on Cymbalta, which I think might be a bit newer than Lexapro, and she loves it. She had tried the Lexapro first but hated it. We all react differently to meds, so don't give up... there are other meds to try.

Bear
"It's a jungle out there....." 
Theme song from "Monk" by Randy Newman
 
OCD: Obsessive...Compulsive...Diabetic
 
                       VIEW IMAGE
 

                           


harry4
Veteran Member


Date Joined Mar 2005
Total Posts : 1449
   Posted 7/4/2007 11:20 PM (GMT -7)   

Hi Garry, I sympathise

maybe you should quit the lexapro and take extra benzos for any after effects, bad effects usually are for the first week only so I guess its not going to ever suit you

the term SSRI should only  mean prozac type meds, and not mean all antidepressants, serzone was taken off the market wasnt it? trazodone, now used mainly as a sleeping pill is related to it I think but do check as I could be wrong

you do need to urgently learn some CBT coping and relaxation skills, try some deep slow breathing in a relaxed way, this usually calms people

I guess you will eventually have to try other antidepressants in the hope of finding 1 that works for both the anxiety and depression

vivid dreams are common from all antidepressants


recovered former longtime anxiety and panic attack sufferer and helper of other sufferers  but no training or  qualifications in medicine or psychology, any remarks that may be taken as advice must be confirmed with doctor or other health professional
emails are welcome but do mention healingwell to avoid risk of deletion as spam


Howlyncat
Elite Member


Date Joined Jan 2005
Total Posts : 24909
   Posted 7/5/2007 1:50 AM (GMT -7)   
Gary
Most times as you know it ( lexapro) can cause more ansgt at the first 4 to 6 weeks
YOu may vey well need to take faster acting short term benzo in there as well just til they fully kick in

I am glad you have become part of HW and the a/p family hoping you contnue to post and let us know how you are doing

I am a retired RN live in Ontario ,Canada

Email me if you would like to talk abotu this more


LYN
    Contribute today to support Healing Well Forums...Donate @
 
Moderator for Anxiety /Panic
Moderator for Alzheimer's
Co Moderator for Crohns Disease 
 
 DX with Crohns, Pyoderma Gangrenosum,Anxiety /Panic
 
 Your Mind is like a Parachute...Works better when IT IS Open
 
 Be Thankful for the Difficult times..During those times we GROW
 
             EMPATHY is Always Better than APATHY
 
 Walk With Us We Will Take your Hand .......
 
  
                                  


Howlyncat
Elite Member


Date Joined Jan 2005
Total Posts : 24909
   Posted 7/5/2007 1:55 AM (GMT -7)   
*** Gary I also deleted your other thread as it was an exact duplicate and answers are going her***

THanks for your understanding

LYN
    Contribute today to support Healing Well Forums...Donate @
 
Moderator for Anxiety /Panic
Moderator for Alzheimer's
Co Moderator for Crohns Disease 
 
 DX with Crohns, Pyoderma Gangrenosum,Anxiety /Panic
 
 Your Mind is like a Parachute...Works better when IT IS Open
 
 Be Thankful for the Difficult times..During those times we GROW
 
             EMPATHY is Always Better than APATHY
 
 Walk With Us We Will Take your Hand .......
 
  
                                  


stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 7/5/2007 7:01 AM (GMT -7)   
Gary

Welcome to the Anxiety ~ Panic Forum

I agree with the others that you may need to give the Lexapro a bit more time but your physician should be involved if you are having so much anxiety that you are using large doses of antianxiety meds.

Adding more or another benzo is not necessarily the answer.  Everyone reacts differently to meds so know that we are not able to give you concrete answers but just share with you. yeah

I am also a nurse, ER RN for 26 years as well as Crit Care.

I am so sorry about the loss of your brother, I understand loss very well.

If you have any specific questions or help with the site please email me.

Again welcome to our site. We are Family.


Respectfully
Kitt
 
Moderator Anxiety ~ Panic Disorders
*~* Not a mental health professional at all *~*

Dx: Anxiety/Panic, Depression 
______________________________________________________
"If you doubt you can accomplish something, then you can’t accomplish it. You have to have confidence in your ability, and then be tough enough to follow through.” 
~Rosalyn Carter

Post Edited (stkitt) : 7/5/2007 8:08:17 AM (GMT-6)

New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, December 08, 2016 10:57 PM (GMT -7)
There are a total of 2,735,177 posts in 301,280 threads.
View Active Threads


Who's Online
This forum has 151384 registered members. Please welcome our newest member, Effieadler009.
235 Guest(s), 7 Registered Member(s) are currently online.  Details
bluelyme, Im_Patient, 0311, NM12, Atomium7, puppylover, julymorning


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer